Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Have clogged ears, burning sensation on tongue. Took antibiotic. Feeling nauseous with diarrhea. Prognosis?

User rating for this question
Very Good
Answered by
Practicing since : 2011
Answered : 183 Questions
My sypmtoms have been clogged ears, possible sinus infection; have been on antibiotics for these. Also burning sensation on my tongue for a few days now and lips a couple of days. Today still felt burning sensation on tongue but it now has a white coating that I can't brush off. I threw up and I still feel nauseous. What could this be? More information is that I have high blood pressure and have been suffering from from diarrhea.
Posted Sun, 14 Apr 2013 in Infections
Answered by Dr. Geoffrey Ward 1 hour later
Hello and thank you for your question.

First, how often are you having diarrhea during the day? What does it look like?
How long has the coating on the tongue been there?
What antibiotics are you taking?
What are you taking antibiotics for?
What doctors have you seen so far?
How long have these issues affected you?

Kind Regards,

Dr. Ward
Above answer was peer-reviewed by
Follow-up: Have clogged ears, burning sensation on tongue. Took antibiotic. Feeling nauseous with diarrhea. Prognosis? 1 hour later

I would say that I have to go to the bathroom more than six times a day since two nights ago. It's been just a loose stool for about five days now. I just noticed the coating on my tongue this morning. I took Azithromycin for 3 days and now I'm taking Doxycycline for sinus infection and fluid in my ears along with a sore throat. I only say a Family Practice doctor once. I've been experiencing the sinus and sore throat for more than three weeks now.

Thank you for looking in to this.
Answered by Dr. Geoffrey Ward 27 hours later
Hello and thank you for your question.
Most likely the throat infection if not being treated by the antibiotics is a viral infection. The antibiotics can strip your intestines of the natural bacteria leading to other bacteria to take over. I recommend getting probiotic yogurt and eat it regularly to help regain balance in your intestines. I would recommend getting a strong decongestant like pseudo-ephedrine to help pop your ears and drain your sinuses. The white patches on your tongue that isn't coming off from brushing could be keratinized tissue like a callous. This could be from the medications or the viral infection that is affecting you. It probably will go away within a week's time. If you are getting burning sensation on your mouth and lips I would recommend going back to your doctor, you may be having an allergic reaction to the medications or you could have a virus that needs to be addressed.

Sore throats should not last more than a week. This is raising other concerns that should be addressed with your doctor.

Please let me know if there is anything else I can do to help.

Kind Regards

Dr. Ward
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor